• First week on arimidex

    Asked by Nanzee on Sunday, January 8, 2017

    First week on arimidex

    I took my first tablet of arimidex on January 1 and am waiting to feel some side effects a week later. I am feeling nothing different yet. Should I dare to hope I won't have any? If I'm going to get joint pain or insomnia, do they show up right away?

    14 Answers from the Community

    14 answers
    • Ejourneys' Avatar
      Ejourneys

      It took a couple of months for me to start to feel side effects from anastrazole (generic Arimidex). My main side effect is exacerbation of my carpal tunnel syndrome, but I also get vertigo (dizziness is one of the side effects). So far everything is manageable for me. I've been on anastrazole for just over two years.

      I haven't felt joint pain, but I also exercise regularly. That has been shown to help:
      http://www.cancernetwork.com/news/exercise-reduces-ai-induced-joint-pain-breast-cancer-survivors

      Wishing you all the best.

      over 2 years ago
    • georgiamerlyn's Avatar
      georgiamerlyn

      Relax-they are improving these medications daily. I did not really have effects from this. I did from a different medication then they replaced with this. Best advice received was from doctor-don't look up symptoms, etc online. Feel well and if start to feel any different-ask your doctor about the symptoms and how can help. Hope good results continue!!!

      over 2 years ago
    • Jouska's Avatar
      Jouska

      I agree - with Ejourneys and georgiamerlyn, I haven't had any major side effects and exercise is so important just for general well being. When I first started arimidex I had short term pain in my long bones of my arms, but that was gone after a couple of weeks. Remember that you most often hear about people who have symptoms and never hear from those who don't.

      over 2 years ago
    • junie1's Avatar
      junie1

      I've been on Arimidex for little over a year now,, I have NO side effects,, none,, no weight gain,, nothing,, I know that I will be taking this drug for at least 10 years,, probably for life,, but I don't care,, even if I had side effects i'd take it for life,, to save my life.!
      in 1994 I had breast cancer,, had a lumpectomy,, did chemo, radiation,, took Tamoxifen,, for 5 years,, doctor said all was fine, clear,, had mamo's for the next 20 years,, all was clear,, then in 2014 I was dx with Stage 4 breast cancer,, tumors in the same left breast as in '94,, but it traveled to the right side and hit about 20+ lymph nodes in the right side!!! So now i'm going to take this drug as long as I have to.. side effects or not!
      Good Luck to all,,,

      over 2 years ago
    • Linda60's Avatar
      Linda60

      You all are giving me hope! I'm on a different medication and have lots of issues with joints, hot flashes, insomnia, etc. The arthritis in my hands has worsened and now my shoulder joints are very painful for the first time in my life. I thought all the meds were the same and was trying to deal. I was going to wait until my scheduled visit on the 30th but I think I'll call tomorrow. I'm dealiing with lymphedema and all these compression garments and exercises and it would be great if I didn't also hurt all over and I could sleep. Whew......venting helps also! Thank you.

      over 2 years ago
    • SharonT937's Avatar
      SharonT937

      I started Arimidex about a month and half ago and so far no side effects. Have a dear friend that was on it for about 5 years and my sister that has been on for a little over a year, and no side effects...Wishing you well...

      over 2 years ago
    • cllinda's Avatar
      cllinda

      I've been on it since June of 2013. No side effects at all for me.

      over 2 years ago
    • Jouska's Avatar
      Jouska

      I should add I have been on it for 2 years now.

      over 2 years ago
    • TeacherTracy's Avatar
      TeacherTracy

      I am on Arimidex. I've also been on Anastrozole and Letrozole. No major side effects.

      over 2 years ago
    • Charnellf's Avatar
      Charnellf

      Good for you. Don't create side effects when they aren't there. My joint pain, and severe tremors showed up very quickly. But, if you don't have any, Pray that it lasts!

      over 2 years ago
    • Dltmoll's Avatar
      Dltmoll

      Mine took a couple of months - some weight gain, arthritic joint pain worse to the point that I've gone on Celebrex. That said, nothing bad enough to warrant thinking about discontinuing it.

      over 2 years ago
    • Gabba's Avatar
      Gabba

      We are all different and respond differently to the AIs. My side effects started several months into taking Arimidex...severe hot flashes and night sweats...but these did abate over time...for me the worst was joint pain and the development of DeGuervains tendinitis in my left wrist, necessitating several shots of cortisone and ending with surgery this past September. I stopped the Arimidex last year after completing 5 years. I always looked at my side effects as a way of telling me they were working! Good luck, may you continue to be side effect free.

      over 2 years ago
    • Nanzee's Avatar
      Nanzee

      Thank you everyone who took time to share your experiences on Arimidex with me. I just took my tenth one, and still nothing. I slept 8 1/2 hours last night and feel very good. I had a very fast-growing type of cancer--I believe 70% of the tumor cells were dividing, so there's absolutely no question I'll be on this medicine no matter what the side effects may be. I'm not willing to gamble that they got it all! I went through menopause a long time ago, so maybe my body is okay with no estrogen.

      over 2 years ago
    • mofields' Avatar
      mofields

      I've been on anastrozole (generic Arimidex) for nearly 3 years. The side effects are minimal (some weight gain, some joint pain) but nothing I can't live with. I remember the first night I took it I wondered if I would feel anything. Now nearly 3 years later, it's just a pill I take every night. You can do this! No worries. Make sure you exercise your joints, keep hydrated, and take your calcium supplement (if your oncologist has put you on one).

      over 2 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.